MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic tubal ligation.Event description: the rep.Wasn't present for the case.Stated that the trocar was already in the patient when the cannula broke and didn't occur during insertion.It occurred at the distal end of the cannula.The fracture did cause particulation and the doctor was able to retrieve the two pieces from the patient.The port was not used with a robot and method of insertion is currently unknown at this time.Per the rep., he stated that the surgeon "pieced [the pieces back] together like a puzzle to make sure he had all the pieces." there was no patient injury and intervention is currently unknown at this time.No photos are available, but the product is available for return.Patient status: no patient injury occured.
 
Event or Problem Description
Procedure performed: laparoscopic tubal ligation.Event description: the rep.Wasn't present for the case.Stated that the trocar was already in the patient when the cannula broke and didn't occur during insertion.It occurred at the distal end of the cannula.The fracture did cause particulation and the doctor was able to retrieve the two pieces from the patient.The port was not used with a robot and method of insertion is currently unknown at this time.Per the rep., he stated that the surgeon "pieced [the pieces back] together like a puzzle to make sure he had all the pieces." there was no patient injury and intervention is currently unknown at this time.No photos are available, but the product is available for return.Additional information was received from applied medical account manager, via telephone on september 26th, 2019: the rep.Had a chance to speak with the surgeon who stated that it was a patient specific issue, i.E.The tissue was really tough and trying to access the abdomen was difficult.The surgeon managed to reach the peritoneum near the fascia, but never penetrated the abdomen.The fracture occurred some time during the process of when the doctor was trying to insert the trocar into the patient's body.A scope was used alongside the trocar.Per the rep., when the surgeon put the scope into the trocar, that is when he noticed that the cannula had broken.The pieces were retrieved and the doctor converted to an open procedure to complete the case.The doctor stated multiple times that he thought it was patient anatomy that resulted in the cannula breaking.Additional information was received from applied medical account manger, via e-mail on october 7th, 2019: the rep.Was asked for clarification in regards to the doctor converting to an open procedure to complete the case - it was asked whether or not the conversion was necessary as a direct result of the cannula fracture or if it was due to the condition of the patient's tissue being the deciding factor in converting to an open procedure.Per the rep., "the doctor said he felt the patients tough tissue would continue to make it difficult to put trocars in and he felt open would be best option for him." intervention: completed the case by converting to an open procedure.Patient status: no patient injury occured.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of a fractured cannula.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by excessive forces applied on the cannula in combination with uneven wall thickness, which occurred during the injection molding process of the cannula.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
CTF01, 5X150 KII FIOS ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9111444
Report Number2027111-2019-00596
Device Sequence Number3174129
Product Code GCJ
UDI-Device Identifier00607915124014
UDI-Public(01)00607915124014(17)211108(30)01(10)1341720
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Model NumberCTF01
Device Catalogue Number101412701
Device Lot Number1341720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE